Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 46, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 14, 1994, 2:41 PM CDT for Tulsa County, Oklahoma. It was in force for 34 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1994, 2:41 PM CDT (19:41 UTC)
- Expired
- Jul 14, 1994, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 863 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 141941 TORTUL OKC143-142015- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 241 PM CDT THU JUL 14 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 315 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...TULSA COUNTY AT 240 PM NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING TORNADO JUST SOUTHWEST OF DOWNTOWN TULSA. THE DEVELOPING TORNADO WAS MOVING EAST AT 10 MILES AN HOUR. PERSONS IN THE CITY OF TULSA SHOULD TAKE COVER IMMEDIATELY. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITbH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 14, 10:03 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 10:03 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT THU JUL 14 1994 BAND OF CONVECTION OVR SE OK APPEARS TO BE FORMING ALG WK SHEAR AXIS EVIDENT ON HAND DRAWN ANALYSIS OF 12Z 500 MB DATA. THIS AXIS IS ALSO COINCIDENT WITH THE SRN EDGE OF 14-16C 850 MB DWPTS. CURRENT POPS FOR SE ZNS STILL LUK GD...BUT EXPECT THIS ACTIVITY TO SLOWLY WEAKEN AS IT DRIFTS INTO SW AR. MEANWHILE...1430Z MESONET DATA SHOWS THAT CD FNT HAS SLIPPED INTO FAR NCNTRL OK. LATEST ETA RUN IS NOT AS EMPHATIC ABT MCS DEVELOPMENT OVR ERN CO/WRN KS AS THE PREVIOUS RUN...BUT WITH SFC BNDRY AND INCREASING LOW LVL JET/MOISTURE...MCS DEVELOPMENT LIKELY TONIGHT. IN TURN...THIS CUD FORCHE FNT FARTHER S THAN ANTICIPATED. WILL WAIT FOR GRIDDED DATA BEFORE MESSING WITH POPS FOR THE NRN ZNS. OTHERWISE...NO MAJOR CHANGES ANTICIPATED AS GOING FCST HAS SITN IN HAND. ...18... .TUL...NONE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:27 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 63 min |
| Jul 14, 1:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 43 min |
| Jul 14, 1:51 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 69 min |
| Jul 14, 1:55 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 65 min |
| Jul 14, 2:10 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 50 min |
| Jul 14, 2:49 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
| Jul 14, 2:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| Jul 14, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 47 min |
| Jul 14, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Wagoner | 67 min |
| Jul 14, 3:25 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 50 min |
| Jul 14, 3:29 PM CDT | Flash Flood Warning | TSA | Tulsa | 3 hr |
| Jul 14, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 60 min |
| Jul 14, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 44 min |
| Jul 14, 5:51 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 54 min |
| Jul 14, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 32 min |
| Jul 14, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.